MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52293
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a procedure involving angioplasty of a stenotic subclavian vein and brachial fistula, an advance 35 lp low profile balloon catheter's balloon ruptured circumferentially and subsequently separated.The device was used one time.Per the reporter, after the balloon ruptured, half of the balloon material separated/dislodged and migrated to the patient's lung, where it is lodged.Reportedly, the separated fragment cannot be retrieved and will be left in the lung.No additional adverse events have been reported.The patient did not require any additional procedures due to this event.Additional information has been requested.Upon return and initial evaluation of the complaint device, a portion of the balloon was missing, and the shaft was separated.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving angioplasty of a stenotic subclavian vein and brachial fistula, an advance 35 lp low profile balloon catheter's balloon ruptured circumferentially and subsequently separated.The device was used one time.Per the reporter, after the balloon ruptured, half of the balloon material separated/dislodged and migrated to the patient's lung, where it is lodged.Reportedly, the separated fragment cannot be retrieved and will be left in the lung.No additional adverse events have been reported.The patient did not require any additional procedures due to this event.Upon return and initial evaluation of the complaint device, a portion of the balloon was missing, and the shaft was separated.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft was separated, and part of the balloon was missing.The separated section, which measured nine-centimeters in length, was stretched/elongated and severely damaged.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu instructs ¿if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ the ifu states ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20784202
Report Number1820334-2024-01552
Device Sequence Number9032736
Product Code DQY
UDI-Device Identifier10827002522937
UDI-Public(01)10827002522937(17)250725(10)CINC001796
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberG52293
Device Catalogue NumberPTA5-35-135-10-4.0
Device Lot NumberCINC001796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexFemale